MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030453
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the device was being applied to mesoappendix on a laparoscopic appendectomy, the staple load would not completely close on the tissue.They used a new staple cartridge and it worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Single use loading unit opened by the account with the appropriate packaging in an undamaged condition.The anvil clamping mechanism was deformed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Replication of the anvil clamping feature deformation may occur through manipulation of tissue using the anvil side of the loading unit, or clamping over excessive thickness.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7494543
Report Number1219930-2018-02474
Device Sequence Number10846095
Product Code GDW
UDI-Device Identifier10884523002843
UDI-Public10884523002843
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number030453
Device Catalogue Number030453
Device Lot NumberN7E0998KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1